MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC SINGLE PLATE 9FT CORD; RETURN ELECTRODE SINGLE PLATE WITH CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC SINGLE PLATE 9FT CORD; RETURN ELECTRODE SINGLE PLATE WITH CORD
Model Number 0850C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The dhr review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? the burns were blistered and red and believe it was a second degree burn, superficial partial-thickness burns.What medical intervention was used to treat the burn? patient was proscribed and treated with silvadene cream.Are there any anticipated long-term effects from the burn? possible skin scars what is the current status of the patient? patient was discharged to the home and have not returned to the facility for a follow up.Facility has not been notified of anything that may have developed since they left.Contact also mentioned that this has possibly happened twice before but she has no further details on the matter.Device from the procedure was disposed.Facility has five sterile samples to return.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: from new dean: if available, could you please help fill out the questionnaire attached and share more information for our reference.Furthermore, could you help to provide the related pictures? from ethicon: what country is this report coming from? what is the accounts name for this complaint? what was the procedure? are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(4).When were the burns first noticed? how was the patient positioned? where was the pad in relation to the patient? what generator was the electrode plugged into? what was the generator setting? where was the location of the burn injury? what bovie was being used? was the pad fully attached to the patient? was the pad adjusted throughout the procedure for any reason? if yes, what was the reason? does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? it was stated in the additional information ¿this has possibly happened twice before but she has no further details on the matter.¿ were these 2 other incidents reported? if yes, what are the product complaint numbers for each incident? if no, please report the other 2 incidents separately and reference this product complaint number (b)(4).
 
Event or Problem Description
It was reported by the account contact that during an unknown procedure, the patient got burnt while using the electrode.It is unknown how the procedure was completed.It is unknown if the device is available for return.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/24/2021.Due to the defect sample not being returned along with a lack of information about the end user¿s method of usage, the root cause could not be identified.We received unopened samples of 5pcs and examined the returned samples, the cable resistance was met with product specification as follow table no short occurred.The impedance on the metallic plate, the returned samples had steady impedance performance and they were all within mostly generator rem measurement safe range that we investigated.

Brand Name
RTN ELEC SINGLE PLATE 9FT CORD
Common Device Name
RETURN ELECTRODE SINGLE PLATE WITH CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11764090
Report Number1721194-2021-00037
Device Sequence Number4492144
Product Code GEI
UDI-Device Identifier10614559102749
UDI-Public10614559102749
Combination Product (Y/N)N
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number0850C
Device Catalogue Number0850C
Device Lot Number2007176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;